Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 176, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 24, 2014, 5:00 PM CDT for 4 counties in Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2014, 5:00 PM CDT (22:00 UTC)
- Expired
- Jun 24, 2014, 5:25 PM CDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Houston County, AL
The radar
The Ft Rucker radar (KEOX), 17 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1593 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
896
WUUS52 KTAE 242200
SVRTAE
ALC031-045-061-069-242245-
/O.NEW.KTAE.SV.W.0176.140624T2200Z-140624T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 PM CDT TUE JUN 24 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COFFEE COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITY OF ENTERPRISE...
SOUTHERN DALE COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...FORT RUCKER...DALEVILLE...
EXTREME NORTH CENTRAL GENEVA COUNTY IN SOUTHEAST ALABAMA...
NORTHWESTERN HOUSTON COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 545 PM CDT
* AT 458 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR DALEVILLE...AND MOVING NORTHEAST
AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWTON...PINCKARD AND MIDLAND CITY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3132 8542 3131 8540 3115 8579 3131 8589
3157 8542
TIME...MOT...LOC 2200Z 240DEG 28KT 3128 8574
$$
11-MOORE1 follow-up statement
808
WWUS52 KTAE 242225
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
525 PM CDT TUE JUN 24 2014
ALC031-045-061-069-242235-
/O.CAN.KTAE.SV.W.0176.000000T0000Z-140624T2245Z/
COFFEE AL-DALE AL-GENEVA AL-HOUSTON AL-
525 PM CDT TUE JUN 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOUSTON...EXTREME
NORTH CENTRAL GENEVA...SOUTHERN DALE AND SOUTHEASTERN COFFEE COUNTIES
IS CANCELLED...
LAT...LON 3132 8542 3131 8540 3115 8579 3131 8589
3157 8542
TIME...MOT...LOC 2225Z 240DEG 28KT 3138 8554
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:27 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 24, 2:27 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 PM EDT Tue Jun 24 2014
.Near Term [Through Tonight]...
This afternoon/evening's convective coverage is dictated by 3
separate mid/upper level disturbances. The first one was responsible
for the light shower activity this morning west of the Apalachicola
and Chattahoochee Rivers, it moved east through the Tri-State region
and is responsible for the ongoing convection east of Albany and
Tallahassee. The second is generating more shower and thunderstorm
activity across southern Alabama and the far western Florida
panhandle. These storms will move into our Florida panhandle
counties and southeast Alabama shortly. These two features are
focused more in the middle levels and resulted from convection well
west of us last night. The final disturbance is more of a
traditional shortwave trough and is generating convection across
southern Mississippi and central Alabama. This evening, some storms
from this disturbance may clip our southeast Alabama and southwest
Georgia counties, but there is a bit more uncertainty regarding how
much convection we'll actually receive from this disturbance. Expect
another round of coastal showers and thunderstorms late tonight,
into tomorrow morning.
&&
.Short Term [Wednesday Through Thursday night]...
Fairly complex fcst during the next couple of days as our CWA will
essentially be in the battleground region between a weakening upper
level trof to the north and a strengthening upper ridge to the
south. This will likely allow the sea breeze to be the primary
initiator of the afternoon and evening convection across the region,
and slight differences in the mean flow between 1000 and 700 mb
could have significant impacts on PoPs and QPF. At this time, it
appears that Wednesday will feature slightly greater chances for
showers and thunderstorms CWA wide as the mean flow will be strong
out of the W-SW, while on Thursday, the mean flow is expected to
become more northwesterly which will give areas in the FL Big Bend
and Panhandle higher rain chances. However, it will still be quite
moist across the board, so even GA and AL can expect 40% PoPs while
much of N FL remains in the 50s and 60s before more significant
drying occurs in the extended as the ridging wins out. Also, as the
ridging takes more of a foothold, afternoon high temps will be on
the rise, esp. over the interior, with a few upper 90s possible by
Thursday afternoon.
.Long Term [Friday Through Tuesday]...
Deep layer ridging and afternoon seabreeze convection will dominate
the extended range forecast. Afternoon highs will climb into the
middle to upper 90s each day.
&&
.Aviation...
VFR will prevail this afternoon outside of showers and
thunderstorms. MVFR/IFR ceilings will overspread most terminals
tonight, with some patchy MVFR fog possible as well. ECP may be
impacted by coastal storms early tomorrow morning.
&&
.Marine...
A fairly typical summertime pattern will result in light winds and
low seas outside of any strong convection throughout the next
several days, as well as enhancements near the coast with the
afternoon sea breeze.
&&
.Fire Weather...
Hazardous fire weather conditions are not expected over the next
several days.
&&
.Hydrology...
Rainfall totals will average 1 to 2 inches through the next 7 days
with isolated higher amounts. With rivers below bank full stage,
this rainfall is not expected to cause significant rises on area
rivers.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 72 95 72 96 73 / 20 50 30 50 30
Panama City 79 90 78 93 77 / 30 40 30 60 30
Dothan 71 94 72 94 71 / 40 50 30 40 30
Albany 70 95 71 95 72 / 40 40 20 40 20
Valdosta 72 96 71 97 71 / 20 50 30 40 30
Cross City 72 94 72 96 72 / 30 40 30 50 30
Apalachicola 77 89 78 90 77 / 30 30 20 40 30
&&
.TAE Watches/Warnings/Advisories...
FL...High Rip Current Risk until 11 PM EDT this evening for Coastal
Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...HARRIGAN
SHORT TERM...GOULD
LONG TERM...HARRIGAN
AVIATION...HARRIGAN
MARINE...GOULD
FIRE WEATHER...HARRIGAN
HYDROLOGY...WESTONIn the hours before
Local storm report, Jun 24, 4:11 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 PM EDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG ESE GREATER SALEM CHURC 31.53N 85.76W
06/24/2014 DALE AL 911 CALL CENTER
TREE DOWN ACROSS COUNTY ROAD 5 NEAR COUNTY ROAD 245.
&&
DVDLocal storm report, Jun 24, 4:42 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 PM EDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 1 NNW ARITON 31.61N 85.72W
06/24/2014 DALE AL 911 CALL CENTER
TREE DOWN ON MINCEY BRIDGE ROAD
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:07 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 23 min |
| Jun 24, 3:24 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 51 min |
| Jun 24, 3:55 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Geneva | 25 min |
| Jun 24, 4:01 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 20 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.